Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Dodge City, KS

June 29, 20255 counties in Kansas

NWS Dodge City, KS issued this special weather statement at Jun 29, 2025, 12:21 AM CDT for 5 counties in Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2025, 12:21 AM CDT (05:21 UTC)
Expired
Jun 29, 2025, 1:15 AM CDT
In force
54 min
Issued by
NWS Dodge City, KS
Hail
0.00 in
Wind
55

Counties Grant County, KS, Haskell County, KS, Meade County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS83 KDDC 290521
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
1221 AM CDT Sun Jun 29 2025
 
KSZ075>077-085>087-290615-
Gray KS-Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS-
1221 AM CDT Sun Jun 29 2025

...GUSTY SHOWERS WILL IMPACT SEWARD...GRANT...MEADE...STEVENS...
SOUTHERN GRAY AND HASKELL COUNTIES THROUGH 115 AM CDT...

At 1219 AM CDT, Doppler radar was tracking dissipating thunderstorms 
along a line extending from near Missler to near Liberal. Movement 
was southeast at 25 mph. Strong winds are likely well away from 
thunderstorms and temperatures may rise abruptly to the upper 80s or 
lower 90s as these showers and storms dissipate.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Liberal and Meade State Park around 1225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3700 10153 3773 10151 3774 10027 3700 10009
TIME...MOT...LOC 0519Z 329DEG 21KT 3726 10044 3705 10097 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

UMSCHEID

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 5:51 PM CDT, 6 hours 30 minutes earlier. Its key messages:

  • Highs on Sunday will be in the mid to upper 90s with afternoon heat index of 100 to 102 possible east of highway 183.
  • Marginal risk for severe thunderstorms late Sunday and Sunday night as a cold front crosses southwest Kansas. Main hazards will be strong gusty winds and locally heavy rainfall.
  • Cooler temperatures will start off the work week but a warming trend will return to southwest Kansas mid to late week.
Area forecast discussion, Jun 28, 5:51 PM CDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
551 PM CDT Sat Jun 28 2025

.KEY MESSAGES...

- Highs on Sunday will be in the mid to upper 90s with afternoon
  heat index of 100 to 102 possible east of highway 183.

- Marginal risk for severe thunderstorms late Sunday and Sunday
  night as a cold front crosses southwest Kansas. Main hazards
  will be strong gusty winds and locally heavy rainfall.

- Cooler temperatures will start off the work week but a warming
  trend will return to southwest Kansas mid to late week.

&&

.DISCUSSION...
Issued at 202 PM CDT Sat Jun 28 2025

Earlier morning an upper level trough was located over Idaho,
with a westerly flow observed ahead of it across the Northern
and Central Rockies. East of the Rockies, a surface low pressure
trough was present and across the Northern Plains, a cold front
was situated over the Dakotas and Northern Wyoming.

Isolated thunderstorms possible tonight across west central and
south central Kansas. Thunderstorm development will be
monitored this evening along the surface trough of low pressure
that will extend from northeast Kansas into east central
Colorado. Any storms that manage to develop are expected to move
eastward and weaken during the early evening hours. There is a
low probability (20% or less) that isolated, weakening storms
may cross the Colorado border before fully dissipating between
6pm and 10pm. Another opportunity for low probability (15% or
less) for a few elevated thunderstorms will occur between 3am
and 9am Sunday morning across south central Kansas. In this area
850mb warm air advection/850mb-700mb moisture transport will
develop east of the warmer mid level temperatures (700mb
temperature gradient).

Heat Index of 100 to 102 possible on Sunday east of highway
183. These westerly downslope flow conditions, combined with the
warm 850mb and 700mb temperatures support the current NBM
forecast with afternoon highs expected to climb into at least
the mid 90s today. This warm air mass will persist across
western Kansas on Sunday, making Sunday almost a carbon copy of
today. Highs may end up being a few degrees warmer. In addition
to these unseasonably warm temperatures, there is a greater than
70% chance for dew points to exceed 65 degrees east of the
surface low pressure trough, which will move from Colorado into
western Kansas during the afternoon. Based on the latest short
term model consensus, it appears these higher dew points will
primarily remain east of Highway 183, suggesting that afternoon
heat index values around 100 can again be expected in that area.

These unseasonably warm temperatures on Sunday will occur ahead
of a cold front, which will move across southwest Kansas by
late day/early Sunday night. Early this afternoon this cold
front will progress under some warm mid level temperatures as it
approaches southwest Kansas. As a result, even with afternoon
heating and increasing mid level instability...what convection
that tries to develop along this boundary may stay isolated to
widely scattered until early evening. As the cold front moves
into southwest Kansas Sunday evening the convection is expected
to increase in coverage along this surface boundary. The main
hazard from the stronger storms early Sunday night currently
appears to be strong gusty winds across western Kansas given the
low level lapse rates, high cloud based and forecast downdraft
cape. Heavy rainfall will also require monitoring Sunday
evening, as forecast Precipitable Water values east of Highway
283 are expected to be near the 90th percentile.

Looking ahead to Next Week. Once the cold front passes Sunday
night, the rain will end from northwest to southeast. The latest
CAMs indicate 850mb temperature trends supporting afternoon
temperatures around 10 degrees cooler on Monday compared to
Sundays expected highs. Enjoy this break in the heat while you
can because this cooler air early next week will gradually give
way to a warming trend late week as an upper ridge moves
eastward across the Rockies and into the Plains.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 548 PM CDT Sat Jun 28 2025

VFR flight category for all terminals during the time period.
Isolated thunderstorms have developed mainly north of GCK and we
could see isolated storms in the vicinity of GCK and LBL from
00-06Z however the probability of a thunderstorm affecting
either terminal will be less than 30%. During the afternoon on
Sunday a slow moving cold front will stall out along the I-70
corridor and will be the focus of storm development after 21Z
that could lead to some VCTS near HYS between 21Z-00Z. Any
thunderstorm either tonight or tomorrow could have downburst
winds over 40 kts.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Burgert
AVIATION...Tatro
Hazardous weather outlook, Jun 28, 5:12 AM CDT, 19 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
512 AM CDT Sat Jun 28 2025

KSZ030-031-043>046-061>066-074>081-084>090-291015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
512 AM CDT Sat Jun 28 2025 /412 AM MDT Sat Jun 28 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered to numerous thunderstorms are forecast along an
approaching cold front late Sunday and Sunday Night. At this time,
it appears most storms will remain below severe levels given the
lack of appreciable atmospheric wind shear.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 28, 10:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1035 PM CDT Sat Jun 28 2025

KSZ063-074>077-084>086-290400-
Gray KS-Seward KS-Finney KS-Stanton KS-Stevens KS-Grant KS-
Haskell KS-Morton KS-
1035 PM CDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEWARD...NORTHERN
MORTON...SOUTHWESTERN FINNEY...GRANT...SOUTHEASTERN STANTON...
STEVENS...CENTRAL GRAY AND HASKELL COUNTIES THROUGH 1100 PM CDT...

At 1035 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Plymell to near Wilburton.
Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Rolla and Ryus around 1040 PM CDT.
  Satanta, Moscow, Feterita, and Cave around 1045 PM CDT.
  Hugoton and Sublette around 1050 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3711 10199 3779 10104 3784 10028 3712 10125
TIME...MOT...LOC 0335Z 270DEG 44KT 3775 10077 3713 10180

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TATRO
Local storm report, Jun 28, 10:51 PM CDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1051 PM CDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     Tstm Wnd Gst     10 SE Plymell           37.70N 100.76W
06/28/2025  M58 MPH          Haskell            KS   Public

            Prairie AG weather station.

&&

GT
Local storm report, Jun 28, 10:52 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1052 PM CDT Sat Jun 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Tstm Wnd Gst     1 SSW Garden City       37.96N 100.87W
06/28/2025  M55 MPH          Finney             KS   Mesonet

            Mesonet station GCCOP 1 SW Garden City.

&&

GT
Special weather statement, Jun 28, 10:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1059 PM CDT Sat Jun 28 2025

KSZ075>077-084>086-290445-
Gray KS-Seward KS-Stevens KS-Grant KS-Haskell KS-Morton KS-
1059 PM CDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEWARD...EAST
CENTRAL MORTON...SOUTHERN GRANT...STEVENS...WEST CENTRAL GRAY AND
HASKELL COUNTIES THROUGH 1145 PM CDT...

At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to near Rolla. Movement was
southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Moscow around 1110 PM CDT.
  Satanta, Feterita, and Cave around 1115 PM CDT.

Other locations in the path of these storms include Sublette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3717 10179 3748 10142 3773 10093 3774 10040
      3710 10127
TIME...MOT...LOC 0358Z 297DEG 12KT 3779 10059 3719 10165

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TATRO
Special weather statement, Jun 28, 11:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1135 PM CDT Sat Jun 28 2025

KSZ076-077-085>087-290515-
Gray KS-Seward KS-Meade KS-Stevens KS-Haskell KS-
1135 PM CDT Sat Jun 28 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN SEWARD...NORTHWESTERN
MEADE...NORTHEASTERN STEVENS...SOUTHWESTERN GRAY AND SOUTHERN HASKELL
COUNTIES THROUGH 1215 AM CDT...

At 1135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Copeland to 6 miles south of
Sublette to near Hugoton. Movement was east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Copeland and Tice around 1140 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3720 10143 3739 10111 3739 10109 3740 10109
      3772 10065 3772 10033 3736 10064 3713 10117
TIME...MOT...LOC 0435Z 282DEG 10KT 3765 10058 3739 10087 3723 10127

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TATRO
Special weather statement, Jun 29, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1221 AM CDT Sun Jun 29 2025

KSZ075>077-085>087-290615-
Gray KS-Seward KS-Meade KS-Stevens KS-Grant KS-Haskell KS-
1221 AM CDT Sun Jun 29 2025

...GUSTY SHOWERS WILL IMPACT SEWARD...GRANT...MEADE...STEVENS...
SOUTHERN GRAY AND HASKELL COUNTIES THROUGH 115 AM CDT...

At 1219 AM CDT, Doppler radar was tracking dissipating thunderstorms
along a line extending from near Missler to near Liberal. Movement
was southeast at 25 mph. Strong winds are likely well away from
thunderstorms and temperatures may rise abruptly to the upper 80s or
lower 90s as these showers and storms dissipate.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Liberal and Meade State Park around 1225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10153 3773 10151 3774 10027 3700 10009
TIME...MOT...LOC 0519Z 329DEG 21KT 3726 10044 3705 10097

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:27 PM CDTSpecial Weather StatementDDCScott48 min
Jun 28, 8:50 PM CDTSpecial Weather StatementDDCKearny55 min
Jun 28, 8:57 PM CDTSpecial Weather StatementDDCStanton48 min
Jun 28, 9:53 PM CDTSpecial Weather StatementDDCFinney37 min
Jun 28, 10:01 PM CDTSevere Thunderstorm WarningDDCFinney30 min
Jun 28, 10:17 PM CDTSpecial Weather StatementDDCHaskell28 min
Jun 28, 10:35 PM CDTSpecial Weather StatementDDCGrant, Gray, Haskell, Morton, Stevens25 min
Jun 28, 10:59 PM CDTSpecial Weather StatementDDCHaskell, Stevens46 min
Jun 28, 11:35 PM CDTSpecial Weather StatementDDCStevens40 min
Jun 29, 1:53 AM CDTSpecial Weather StatementDDCFord, Gray52 min
Jun 29, 6:31 AM CDTSpecial Weather StatementDDCFord44 min
Jun 29, 6:37 PM CDTSpecial Weather StatementDDCMorton23 min

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.